Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have been using amoxicillian successfully for the treatment of painful,deep,pimples that develop mostly on my chin. Topicals and OTC lotions did nothing to help with these pimples. Actually the more lotions and cleansers I used generally made the rest of my face worse. The less I did-the better. I stumbled upon this med when I had a chest infection and it cleared everything. Which led to my derm giving me this script. Again, I will stress. No lotions prescribed or otherwise makes a difference if anything my skin reacts with hives or an allergic reaction. Hence the reason I was willing to give the antibiotic a go. I was prescribed 500mg twice a day. I take this medication only twice a week. Leading up to my period or during ovulation(with the okay from my Dr.) I can bump the dosage to 3 times a week.( I will add, working with an internal and derm dr. has been such a better formula for my all over health and nasty adult acne.) Obviously this script isn't the norm and working with both doctors we are tweeking for a better term as we go along to truly understand what is going on and when or what works best for my skin and my health. Everyone is so different and every product that works for some may not work for all. With that being said, I have a couple questions about amoxicillian:

1. Everyone usually says they have stomach upset (diarrhea). I have the opposite. ?? The 2 days I do take the antibiotic the only bad side effect I guess I could say is my tummy feels full. Bloated. Has anyone had troubles with that?

2. I've read a lot of conflicting stories here based on antibiotic resistance. I realize I don't become immune but the bacteria does. Taking a dose twice a week doesn't seem extreme in opinion. Thoughts or experiences?

Any other insights based on your experience with the drug Amoxicillian please feel free.

Share this post


Link to post
Share on other sites

I can only answer number 2: you will get resistant eventually. You are definitely not supposed to take oral antibiotics for a long time. I would HIGHLY suggest starting something like retin a micro, epido, or tazorac. The antibiotic will curb the initial breakout, and then once the product starts working (a few months) you can get off the antibiotic. Id highly recommend doing this...like I said, the bacterial will get immune eventually, and it's bad for your system to be on them for too long. Hope this helps :-)

Share this post


Link to post
Share on other sites

Update*** I had success clearing acne/skin problems with the use of this particular antibiotic. My skin problem war has been SebDerm (Seborrheic dermatitis) and deep cystic acne flares on my forehead and chin area. One would heal and then another would appear and so on and so on.... My SebDerm (mild). Since I was born I've had this skin condition- it was was resolved. My skin looked and felt flawless. However one minor or my world major problem. Hair shedding. I have fine hair to begin with but this was not okay. I noticed right away and made call to my Dr. not my derm but my internal. Two months into my script and I am posing the question as to why I feel like my hair is shedding more than usual? This was not a side effect they assured me. Maybe not one noted. My gut intuition told me otherwise. Quit. my SebDerm flared though my cystic did not. IDK about you but that scares me. 10 days on an anti to treat an infection works fine but a course of months is not suitable for me internally or externally. I'm a little attached to my locks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×